Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Aug 17, 2007, 4:56 PM CDT for Marshall County, Alabama. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 17, 2007, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:59 PM CDT | HAIL 0.5 | 6 Wnw Union Grove, AL | HAIL TO DIME SIZED AND 50 MPH WINDS AT CHEROKEE RIDGE |
| Aug 17, 5:04 PM CDT | TSTM WND DMG | 3 Wnw Union Grove, AL | TREES AND POWERLINES DOWNED AT BROCKS CHAPEL RD AND MOUNTAIN VIEW ROAD |
| Aug 17, 5:11 PM CDT | TSTM WND DMG | 3 W Union Grove, AL | TREE DOWNED VIA ARAB POLICE |
| Aug 17, 5:47 PM CDT | TSTM WND DMG | Arab, AL | TREE BLOCKING ROAD SW OF ARAB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHUN 172158
SVRHUN
ALC095-172245-
/O.NEW.KHUN.SV.W.0113.070817T2156Z-070817T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 PM CDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 545 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION GROVE...AND
MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNION GROVE...
ARAB...
EDDY...
DIAMOND...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3432 8629 3415 8625 3410 8630 3420 8641
3425 8646 3428 8645 3431 8649 3431 8658
3439 8658 3446 8656 3450 8636
TIME...MOT...LOC 2156Z 356DEG 14KT 3437 8650
$$
CBD1 follow-up statement
000
WWUS54 KHUN 172208
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 PM CDT FRI AUG 17 2007
ALC095-172245-
/O.CON.KHUN.SV.W.0113.000000T0000Z-070817T2245Z/
MARSHALL AL-
506 PM CDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN MARSHALL COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDDY...MOVING SOUTH
AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNTAIN VIEW...HYATT...HORTON...HIGH POINT AND DOUGLAS.
AT 505 PM CDT...EMERGENCY MANAGEMENT RELAYED REPORTS OF TREES DOWN
ALONG MOUNTAIN VIEW ROAD AND POWERLINES DOWN ALONG BROCKS CHAPEL
ROAD WEST OF UNION GROVE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3432 8629 3415 8625 3410 8630 3420 8641
3425 8646 3428 8645 3431 8649 3431 8658
3439 8658 3446 8656 3450 8636
TIME...MOT...LOC 2206Z 343DEG 12KT 3435 8648
$$
CBDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:05 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 17, 2:05 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT FRI AUG 17 2007 .DISCUSSION... .SYNOPSIS... THE HISTORIC HEAT AND DROUGHT WILL LIVE ON IN THE FORESEEABLE FUTURE AND REMAIN THE PRINCIPAL FORECAST ISSUES. RAIN CHANCES LOOK TO REMAIN 10 PERCENT OR LESS...EXCEPT FOR PERHAPS THE NEXT FEW HOURS. MORE ON THIS IN A MOMENT. WE HAVE TIED OUR LONGEST STRETCH OF 100+ TEMPS AT KHSV...AND SHOULD BREAK IT ON SATURDAY. IM ALSO BECOMING MORE CONVINCED THAT WE WILL SEE THIS STRETCH RUN INTO NEXT WEEK. 5H T-5D MEAN HEIGHTS SUGGEST ANOTHER 594-595DKM HEIGHT CENTER REBUILDING ATOP AL AND GA BY THE MIDDLE OF NEXT WEEK...POSSIBLY BREAKING WEAKENING SOME BY NEXT WEEKEND. .SHORT TERM...TONIGHT AND SATURDAY... CONVERGENCE ZONE STRETCHING FROM JUST N OF KSNH THROUGH KMDQ TO JUST S OF KRMG IS BEGINNING TO LIGHT UP WITH CONVECTION. CONVECTIVE TEMPS HAVE BEEN REACHED...AND THREAT OF DOWNBURSTS IS FAIRLY GOOD PER LAPS SOUNDINGS SHOWING WINDEX ABOVE 60KT AND SB CAPES RUNNING GT 2500 J/KG WITH STEEP LOW LEVEL LAPSE RATES ONCE AGAIN. THE DROUGHT IS ALSO LEAVING OUR TREES SUSCEPTIBLE TO BREAKING/FALLING MORE EASILY. WILL ADDRESS POPS CLOSER TO PRESS TIME...BUT MAY BE ABLE TO LEAVE MOST OF THE FORECAST AREA DRY AFTER 00Z. THE AIR DRIES OUT SOMEWHAT N OF THIS BOUNDARY ACROSS TN WHERE DEW POINTS FALL INTO THE LOWER 60S. HOWEVER...THE TRUE COOL FRONT IS CLOSER TO THE OH RIVER. I DO EXPECT DECENT DRY ADVECTION OVERNIGHT AS NE FLOW INCREASES PER FORECAST SOUNDING. WE MAY SEE A SOMEWHAT REFRESHING BREEZE THIS EVENING...ESPECIALLY ON OUR RIDGE TOPS WITH 10-15KT FLOW. WILL COOL TEMPS DOWN INTO THE 60S ACROSS SOUTHERN TN AND OUR FAR NE AL COUNTIES. WILL BE MORE DIFFICULT TO COOL DOWN THAT READILY FURTHER S AND W. SATURDAY SHOULD PROVE LESS HUMID...BUT THAT IS A TRADE OFF FOR MORE HEAT AND TEMPS NEAR OR AT 100F. WE SHOULD EASILY MIX DEEP ENOUGH FOR DEW POINTS TO FALL INTO THE 50S...WHICH MAV GUIDANCE SUPPORTS...WITH THE MET AND MET KEEPING IT TOO MOIST AND THUS COOLER. .LONGER TERM...SUNDAY THROUGH FRIDAY... THE MODELS BOTH INDICATE A MOIST SURGE SATURDAY NIGHT INTO SUNDAY MORNING...ESPECIALLY AT 925 MB...PER DEVELOPING LLJ AND MOISTURE TRANSPORT MAXIMUM. THIS HINTS AT POTENTIAL NOCTURNAL PRECIP...BUT FOR NOW WILL LEAVE OUT WITH CHANCES APPEARING QUITE LOW. THIS AXIS OF CONVERGENCE AND MOISTURE TRANSPORT WILL SHIFT WELL TO OUR NORTH BY SUNDAY NIGHT WITH RIDGE BECOMING ANCHORED OVER THE SOUTHEAST AT THE SURFACE THROUGH 8H. THIS SHOULD KEEP THE LOCAL AREA IN A LIGHT S-SE MOIST FLOW. HOWEVER...THE MODELS SHOW AFTERNOON MIXING LIKELY DROPPING DEW POINTS DOWN EACH AFTERNOON...SO UNSURE IF WELL REACH HEAT ADVISORY CRITERIA NEXT WEEK. I HAVE RAISED TEMPS TO THE CENTURY MARK MUCH OF NEXT WEEK AGAIN PER POSITION OF THE RIDGE...AND RECENT PERFORMANCE OF MEX/MEN GUIDANCE UNDERCUTTING HIGHS CONSISTENTLY. IT IS CONCEIVABLE WE WILL KEEP THE ONGOING 100+ CONSECUTIVE STREAK GOING. THE ONLY WAYS I SEE THIS NOT HAPPENING ARE POTENTIAL INCREASED HIGH CLOUD COVER FROM THE UPPER LOW TRACKING WEST ACROSS FL AND INTO THE GOM THIS WEEKEND. THIS WOULD BE MOST LIKELY ON MONDAY OR TUESDAY. WITH AREA BENEATH THE 5H CENTER...WE WILL KEEP POPS AOB 10 PERCENT ALL WEEK. WISH I HAD BETTER NEWS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 101 74 99 / 10 10 10 10 SHOALS 70 102 71 99 / 10 10 10 10 CULLMAN 72 100 73 98 / 10 10 10 10 FAYETTEVILLE 68 99 72 99 / 10 10 10 10 ALBERTVILLE 70 99 73 98 / 10 10 10 10 FORT PAYNE 66 98 71 97 / 10 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Aug 17, 1:00 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT FRI AUG 17 2007 ALZ001>010-016-TNZ076-096-097-180400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HEAT WILL CONTINUE TO BE A PROBLEM TODAY. HIGH TEMPERATURES WILL REACH AROUND 100 DEGREES...BUT INCREASED HUMIDITY COMPARED TO RECENT DAYS WILL MAKE IT FEEL MORE LIKE 105 TO 110 DEGREES. HOWEVER...A FEW LOCATIONS MAY SEE SOME RELIEF FROM THE HEAT IN THE FORM OF SHOWERS OR THUNDERSTORMS. THESE ARE EXPECTED TO DEVELOP NEAR A SURFACE BOUNDARY MOVING SOUTH ACROSS THE AREA...AS IT INTERACTS WITH THE MOIST AND UNSTABLE ENVIRONMENT. A FEW STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS OF 40 TO 50 MPH...ALONG WITH LOCALLY HEAVY RAIN. FOR AREAS THAT RECEIVE SIGNIFICANT RAINFALL...MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS WILL BE POSSIBLE ALONG WITH PONDING OF WATER ON ROADWAYS. DRIER AND MORE STABLE CONDITIONS WILL PUSH ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH NORTH TO SOUTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DJN/BCC
In the hours before
Special weather statement, Aug 17, 4:13 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 413 PM CDT FRI AUG 17 2007 ALZ002-003-172200- COLBERT-FRANKLIN- 413 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT AND FRANKLIN COUNTIES UNTIL 500 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANT SITE...AND ANOTHER STRONG THUNDERSTORM NEAR MYNOT. BOTH STORMS WERE MOVING SOUTH AT 10 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT SITE. HALLTOWN. RED BAY. VINA. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. BCC
Special weather statement, Aug 17, 4:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 435 PM CDT FRI AUG 17 2007 ALZ006-008-172200- MADISON-MARSHALL- 435 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MADISON AND NORTHERN MARSHALL COUNTIES UNTIL 500 PM CDT... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HOPE...OR JUST EAST OF OWENS CROSSROADS...MOVING SOUTH AT 20 MPH. WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OWENS CROSSROADS. NEW HOPE. HEBRON. UNION GROVE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Aug 17, 4:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 442 PM CDT FRI AUG 17 2007 ALZ016-172230- CULLMAN- 442 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN CULLMAN COUNTY UNTIL 530 PM CDT... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATTLEGROUND...OR 7 MILES SOUTHWEST OF FALKVILLE...MOVING SOUTH AT 15 MPH. WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BATTLEGROUND. WEST POINT. JONES CHAPEL. BALDWIN. CULLMAN. LOGAN. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. BCC
Local storm report, Aug 17, 4:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
450 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 3 NNW FORT PAYNE 34.49N 85.74W
08/17/2007 DEKALB AL LAW ENFORCEMENT
TREE DOWN ON CR97 JUST SOUTH OF CR27 BETWEEN FT PAYNE AND
SYLVANIA
&&
KULASpecial weather statement, Aug 17, 4:51 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 451 PM CDT FRI AUG 17 2007 ALZ008-172215- MARSHALL- 451 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 515 PM CDT... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A VERY STRONG THUNDERSTORM BETWEEN MORGAN CITY AND UNION GROVE...OR 9 MILES NORTH OF ARAB...MOVING SOUTH AT 10 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HEBRON. UNION GROVE. EDDY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. BCC
Special weather statement, Aug 17, 4:55 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 PM CDT FRI AUG 17 2007 ALZ003-172230- FRANKLIN- 455 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST FRANKLIN COUNTY UNTIL 530 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF RED BAY...MOVING SOUTH AT 10 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT SITE. HALLTOWN. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:12 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 48 min |
| Aug 17, 3:23 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 29 min |
| Aug 17, 3:29 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 46 min |
| Aug 17, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 26 min |
| Aug 17, 4:14 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 22 min |
| Aug 17, 4:55 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 50 min |
| Aug 17, 5:15 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 45 min |
| Aug 17, 5:30 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 19 min |
| Aug 17, 5:53 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.